I had a sub total thyroidectomy in 2001. Currently, I am taking 3 grains of Armour. I feel great except for a "throat thing". It started after 4 weeks on this dose. It feels tight, swollen and sometimes has pressure. It started when I had some anxiety and the cause of the anxiety has not gone away. I also had this feeling when I had my nodules and enlarged thyroid. I had tests taken yesterday.
FT3--4.1 midpoint is 3.6 Range is 1.8-5.4
FT4--1.30 midpoint is 1.35 Range is 0.8-1.9
These numbers look good. I did not take the Armour before the tests. The last time I took it was 25 hours before, so the numbers could be a bit higher. I need opinions. Should I stay the same or lower my dosage? Should I add in Levoxyl if I lower my Armour? What about the throat? Could it be just anxiety, too hyper or did my thyroid grow back.
When I was on 2 grains, my FT3 was 2.1 & my FT4 was 1.0 and my TSH was 1.76.
Please help me!
[This message has been edited by tinypoms (edited 08-08-2003).]
Joanie - my best advice is ask your doctor. We all know what we know about our own symptoms and something about what the test results suggest, but your doctor is the one who should decide if you change your med dosage. The throat feeling could be just related to the 'physical side' of your surgery - not the hormonal side - do you know what I mean? The discomfort and anxiety over the discomfort may just be a tissue/muscle thing - not a medication doseage thing. Please ask your doctor these same questions and let us know what he/she said.
Practice Compassion...Heal The World
Thank you. I have reduced my dose and will see the doctor on Monday. I do feel better today on the reduced dose. I was also thinking it might be a muscle thing but I just don't know. I do know that my throat feels this way when I need more medicine. I didn't know that I would need less for the same feelings.
Normal range for TSH is 0.3 to 3.0. AT 0.01, it would apear you are overmedicating, and are currently more Hyperthyroidic.
Now, I'm not as knowledgeable as others here, and by all means, you and your Doctor should decide what to do.
But I think most people would be pretty hyper with a TSH like that. I know I would be bouncing off the walls. Could it be that some of your symptoms are somewhat anxiety induced, because of being currently in the Hyperthyroid range.
Your decision to reduce your dosage, might well be what your Doctor will agree with.
My opinions only, not medical advice. Always follow advice of your Doctor, not what I say here.